Florida, 2019

Damaging Winds in Florida, June 25, 2019

June 25, 2019 · NWS MOB · 3 events in 2 counties and zones

A very warm, moist and unstable atmosphere developed across the area and led to the development of numerous thunderstorms that produced several wind damage reports and also large hail reports.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

A very warm, moist and unstable atmosphere developed across the area and led to the development of numerous thunderstorms that produced several wind damage reports and also large hail reports.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 25, 2:58 PM CST, 1 hour 1 minute earlier.

Area forecast discussion, Jun 25, 2:58 PM CST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Mobile AL
358 PM CDT Tue Jun 25 2019

.NEAR TERM /Now Through Wednesday/...Development of isolated
convection is finally underway along the seabreeze this afternoon,
as a few cells are initiating across northeastern Mobile/northern
Baldwin counties in southwest AL, and also just east of Niceville,
FL as of 315 PM CDT. SPC mesoscale analysis continues to show a zone
of higher instability with MLCAPE values between 2000-3000 J/KG
across southeast MS, portions of interior southwest AL and eastward
across the western FL panhandle. Isolated to scattered showers and
storms should continue to develop over this part of the area late
this afternoon and lift across southwest and south central AL and
interior portions of the northwest FL panhandle late this afternoon
before probably gradually diminishing into the early to mid evening
hours. We are also monitoring another area of stronger convection
near the LA/MS border this afternoon, which is associated with a
shortwave trough lifting over this region. There is potential that
convection associated with this feature could continue to develop
eastward toward southeast MS through this evening. We will therefore
continue chance POPs over these portions of our forecast area into
this evening, with lower chances farther south near the immediate
coast. The strong instability and moist airmass will support
downburst potential with the stronger storms that develop, so we
will be monitoring for localized damaging wind gusts, in addition to
frequent lightning and brief heavy rainfall with the stronger storms
that develop.

Ridging aloft builds across the north central Gulf of Mexico on
Wednesday while an upper level trough/low moves eastward across
northern AL. A slightly drier airmass (dewpoints mixing into the
60s inland and around 70 closer to the coast) also looks to return
over our region Wednesday as a surface ridge of high pressure
builds from the Appalachian Mountains to the north central Gulf
coast. There is still some uncertainty on overall convective
coverage that may develop across our area Wednesday, but
considering there will be enough moisture available in both the
low levels and the deep layers, that we will be located on the
base of the passing trough, we will keep a low chance of showers
and storms in the forecast for Wednesday afternoon. Highs should
once again reach the lower to mid 90s inland, and around 90
degrees closer to the beaches. The slightly drier airmass should
allow for lower heat index values in the 95-100 degrees range
(perhaps slightly higher in a few spots). /21

.SHORT TERM /Wednesday night Through Friday night/...25.12Z
global spectral models continue to show a break in the mid level sub-
tropical ridge positioned from the Mid-Atlantic to the Gulf to close
out the week. Within the weakness, an inverted H85/weakly defined
surface pressure trof over the FL Peninsula Wednesday night migrates
very slowly westward, becoming positioned over the central Gulf
coast Friday AM. This feature looks to only make it as far west as
southeast LA Friday night to end this period of the forecast. A
slight to perhaps low end chance of showers/storms Thursday looks to
become mostly in the chance category by Friday considering the
better influence/focus for ascent from the low level trof feature by
then.

Warmest day in the short term is Thursday with lower to mid
90s for highs. With better chances of showers and storms Friday,
highs are favored to be a few degrees lower overall at 88 to 90
close to the coast and lower half of the 90s interior. Little change
in night-time lows, remaining near to a couple degrees on
average, above climatology. /10

.LONG TERM /Saturday Through Tuesday/...Inverted mid level trof
axis, progged to be aligned from the Lower MS River Valley to the
western Gulf Saturday morning continues a slow westward shift into
TX by Sunday. Meanwhile, mid level heights to begin rising over
southeast Monday and Tuesday where an upper ridge is shown to
evolve. Will maintain a modest chance of daytime showers/storms over
the weekend coincident with time of best heating and resultant
instability. Will maintain chance PoPs Monday and Tuesday, but all
is dependent on how strong the ridge axis aloft over the
southeast is. If the ridge aloft is more amplified (stronger),
then large scale subsidence would effectively result in a lower
chance of showers/storms early next week.

Highs change little over the weekend with lower to mid 90s north of
the beaches. At the beaches, mostly in the upper 80s is advertised.
Daytime highs trend higher, ranging 93 to 97 over the interior
early next week with beaches lifting into the lower 90s. Lows
typically in the lower to mid 70s over the weekend and continuing
a slight warming trend into the first of next week. /10

&&

.MARINE...A surface ridge of high pressure will build across the
north central Gulf Coast region through Wednesday, then westward
across the western Gulf of Mexico through the end of the week. A
generally light to occasionally moderate westerly flow this
afternoon becomes northerly Wednesday into Thursday. Onshore flow
redevelops Friday into the weekend as high pressure builds back into
the eastern Gulf. Isolated to scattered showers and storms remain
possible through the period, with the best chances this weekend.
/21

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      73  96  73  95  73  92  71  91 /  20  20  10  20  20  40  30  50
Pensacola   77  93  76  93  76  90  75  88 /  10  20  10  20  20  30  40  50
Destin      78  91  78  90  78  88  77  87 /  10  20  10  20  20  30  40  50
Evergreen   71  95  72  96  72  93  72  93 /  30  20  10  20  20  30  30  50
Waynesboro  70  93  71  93  71  91  70  90 /  30  20  10  20  10  30  20  50
Camden      71  93  71  95  72  93  72  93 /  30  20  10  20  10  30  30  50
Crestview   72  95  72  94  72  92  71  92 /  20  20  10  20  20  30  30  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jun 25, 4:01 AM CST, 11 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
501 AM CDT Tue Jun 25 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-261015-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
501 AM CDT Tue Jun 25 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

There is a moderate risk of rip currents along area beaches
through tonight.

Isolated to scattered thunderstorms are expected across the area
this afternoon and evening. A few of these storms could become
strong enough to produce locally damaging winds, frequent
lightning, and heavy downpours.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please go to weather.gov/mob for additional information.

Activation of SkyWarn severe spotter networks is not expected
through Monday.

GMZ630>636-650-655-670-675-261015-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
501 AM CDT Tue Jun 25 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

In the hours before

Special weather statement, Jun 25, 2:46 PM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
346 PM CDT Tue Jun 25 2019

ALZ262-264-252130-
Baldwin Central AL-Baldwin Inland AL-
346 PM CDT Tue Jun 25 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN COUNTY UNTIL 430 PM CDT...

At 344 PM CDT, the strong thunderstorm was located over Bay Minette,
moving east at 15 mph.

Wind gusts of 40 to 50 mph and pea sized hail will be possible with
this storm.

Locations impacted include...
Bay Minette and I65 And AL 225.

Seek safe shelter indoors until this storm has passed. Remember, if
you can hear thunder, you are close enough to be struck by lightning.

LAT...LON 3079 8792 3080 8792 3083 8791 3083 8792
      3081 8792 3092 8796 3094 8793 3092 8791
      3093 8790 3095 8790 3098 8762 3095 8759
      3087 8764 3083 8760 3078 8761 3077 8774
TIME...MOT...LOC 2044Z 268DEG 11KT 3087 8778
Special weather statement, Jun 25, 3:27 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
427 PM CDT Tue Jun 25 2019

ALZ262-252200-
Baldwin Inland AL-
427 PM CDT Tue Jun 25 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL BALDWIN COUNTY UNTIL 500 PM CDT...

At 426 PM CDT, the strong thunderstorm was located over I65 And AL
225, or 5 miles west of Bay Minette. This storm was nearly
stationary.

Wind gusts of 45 to 55 mph will be possible with this storm.

Locations impacted include...
Bay Minette and I65 And AL 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3086 8790 3088 8790 3090 8789 3091 8790
      3094 8790 3095 8787 3097 8789 3099 8787
      3097 8768 3083 8777
TIME...MOT...LOC 2126Z 217DEG 1KT 3091 8786
Special weather statement, Jun 25, 3:31 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
431 PM CDT Tue Jun 25 2019

FLZ201-252200-
Escambia Inland FL-
431 PM CDT Tue Jun 25 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL ESCAMBIA COUNTY UNTIL 500 PM CDT...

At 431 PM CDT, the strong thunderstorm was located 8 miles west of
Molino, or 14 miles northwest of Gonzalez, moving east at 20 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Molino.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3074 8752 3081 8749 3080 8731 3079 8731
      3076 8730 3074 8731 3073 8731 3062 8732
TIME...MOT...LOC 2131Z 287DEG 17KT 3075 8744
Local storm report, Jun 25, 3:48 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
448 PM CDT TUE JUN 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     TSTM WND DMG     4 W BAY MINETTE         30.88N 87.86W
06/25/2019                   BALDWIN            AL   EMERGENCY MNGR

            SEVERAL TREES AND LIMBS DOWN ON POWERLINES
            AND IN THE ROAD ALONG HIGHWAY 225 NEAR THE
            BAY MINETTE COMMUNITY.

&&

MB

The radar

The Mobile radar (KMOB), 88 km away, was scanning. The volume nearest the first event began at 21:57 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Escambia

When
June 25, 3:59 PM CST to 4:01 PM CST
Where
Escambia County, Molino
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
30.720, -87.320

High winds downed multiple trees and power lines near Highway 95A.

Thunderstorm Wind, Okaloosa

When
June 25, 5:05 PM CST to 5:07 PM CST
Where
Okaloosa County, Crestview
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
30.750, -86.600

High winds from thunderstorms downed numerous trees on the north side of Crestview.

Thunderstorm Wind, Okaloosa

When
June 25, 5:37 PM CST to 5:39 PM CST
Where
Okaloosa County, 8 mi N of Valparaiso
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
30.596, -86.500

Measured by ASOS at Duke Field on Eglin.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2019Every state in 2019This day in weather historyWarnings in Florida, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 840483, 838180, 838182.